Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the secular equation for anisotropic wave motions


Author: M. Hayes
Journal: Quart. Appl. Math. 31 (1973), 363-365
DOI: https://doi.org/10.1090/qam/99696
MathSciNet review: QAM99696
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: In a previous paper [7] it was shown that for waves propagating in certain linear anisotropic mechanical systems there exist universal connections between the phase speeds of harmonic plane waves. Here the results are shown to hold in a wider context.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Toupin and R. S. Rivlin, Arch. Rat. Mech. Anal. 7, 434 (1961) MR 0128293
  • [2] A. Sommerfeld, Optics, Academic Press, London, 1964
  • [3] R. A. Toupin and B. Bernstein, J. Acoust. Soc. Amer. 33, 216 (1961) MR 0120919
  • [4] H. Parkus, Thermoelasticity, Blaisdell, Waltham, Mass., 1968
  • [5] D. S. Jones, The theory of electromagnetism, Pergamon, London, 1964 MR 0161555
  • [6] M. Hayes and R. S. Rivlin, J. Acoust. Soc. Amer. 46, 610 (1969)
  • [7] M. Hayes, Arch. Rat. Mech. Anal. 46, 105 (1972) MR 1553566


Additional Information

DOI: https://doi.org/10.1090/qam/99696
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society